zbMATH — the first resource for mathematics

A note on a lower bound for the smallest singular value. (English) Zbl 0876.15015
In order to estimate the matrix operator norm of nonsingular matrices, new lower bounds for the smallest singular value are established here.
Reviewer: F.Uhlig (Auburn)

15A42 Inequalities involving eigenvalues and eigenvectors
15A60 Norms of matrices, numerical range, applications of functional analysis to matrix theory
Full Text: DOI
[1] Hong, Y.P.; Pan, C.T., A lower bound for the smallest singular value, Linear algebra appl., 172, 27-32, (1992) · Zbl 0768.15012
[2] Higham, N.J., A survey of condition number estimation for triangular matrices, SIAM rev., 29, 575-596, (1987) · Zbl 0635.65049
[3] Hardy, G.H.; Littlewood, J.E.; Polya, G., Inequalities, (1951), Cambridge U.P London · Zbl 0634.26008
[4] Horn, R.A.; Johnson, C.R., Matrix analysis, (1985), Cambridge University Press New York · Zbl 0576.15001
[5] Mirsky, L., Matrices with prescribed characteristic roots and diagonal elements, J. London math. soc., 33, 14-21, (1958) · Zbl 0101.25303
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.